Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 9, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 5, 2013, 4:05 AM CDT for 6 counties in Kansas. It took effect at Apr 5, 2013, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2013, 4:05 AM CDT (09:05 UTC)
- In effect from
- Apr 5, 2013, 1:00 PM CDT
- Expired
- Apr 5, 2013, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS73 KGID 050905 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 405 AM CDT FRI APR 5 2013 ...WINDY AFTERNOON EXPECTED ACROSS CENTRAL KANSAS... .A SOUTH WIND WILL INCREASE THROUGH THE MORNING HOURS AND BECOME VERY GUSTY BY AFTERNOON AS AN AREA OF SURFACE LOW PRESSURE STRENGTHENS OVER THE HIGH PLAINS. KSZ005>007-017>019-051715- /O.NEW.KGID.WI.Y.0009.130405T1800Z-130406T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 405 AM CDT FRI APR 5 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING...THE WIND WILL GRADUALLY INCREASE THROUGH THE MORNING HOURS...WITH THE STRONGEST WIND EXPECTED THIS AFTERNOON. * WINDS...EXPECT A SOUTH WIND AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
2 follow-up statements
737 WWUS73 KGID 051702 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1202 PM CDT FRI APR 5 2013 KSZ005>007-017>019-060100- /O.CON.KGID.WI.Y.0009.130405T1800Z-130406T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 1202 PM CDT FRI APR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THIS AFTERNOON. * WINDS...SOUTH WINDS AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
746 WWUS73 KGID 060056 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 756 PM CDT FRI APR 5 2013 KSZ005>007-017>019-060200- /O.EXP.KGID.WI.Y.0009.000000T0000Z-130406T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 756 PM CDT FRI APR 5 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. ALTHOUGH IT WILL REMAIN QUITE BREEZY THIS EVENING WITH SUSTAINED SOUTH WINDS AROUND 20 MPH AND GUSTS TO AROUND 30 MPH...SUSTAINED ADVISORY LEVEL SPEEDS OF 30 MPH OR HIGHER HAVE ENDED ACROSS THE AREA. $$ PFANNKUCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 5, 1:06 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 5, 1:06 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 106 AM CDT FRI APR 5 2013 .UPDATE... ISSUED AT 647 PM CDT THU APR 4 2013 FORECAST IS ON TRACK. UPDATED HOURLY WEATHER TO MAKE MINOR ADJUSTMENTS...ESPECIALLY TO LOWER DEWPOINTS IN THE NORTHERN CWA FOR THE NEXT FEW HOURS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 412 PM CDT THU APR 4 2013 NICE TEMPERATURES AND RELATIVELY LIGHT WINDS WERE EXPERIENCED ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON. WITH MOSTLY SUNNY SKIES AND GOOD MIXING...TEMPERATURES WERE ABLE TO CLIMB INTO THE LOWER 60S JUST ABOUT EVERYWHERE BY 3 PM. AS THE UPPER LEVEL DISTURBANCE ACROSS NORTHEAST TEXAS THIS AFTERNOON PUSHES SOUTHEAST INTO THE LOWER MISSISSIPPI RIVER VALLEY TONIGHT...EXPECT HEIGHTS TO BEGIN TO RISE LOCALLY AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE ENCROACHES ON THE FORECAST AREA. AT THE SAME TIME...EXPECT THE NEXT UPPER LEVEL DISTURBANCE ACROSS THE WEST COAST TO ENTER THE INTERMOUNTAIN WEST OVERNIGHT TONIGHT...HELPING TO INDUCE A LEE TROUGH JUST EAST OF THE ROCKIES BY FRIDAY MORNING. WITH THE INITIAL LIGHT SOUTHEASTERLY WINDS EXPECTED TO DEVELOP OVERNIGHT...DECIDED TO INCREASE OVERNIGHT LOW TEMPERATURES A COUPLE OF DEGREES. AS THIS LEE TROUGH STRENGTHENS DURING THE MORNING HOURS FRIDAY...EXPECT THE SURFACE PRESSURE GRADIENT TO BEGIN TO TIGHTEN UP SIGNIFICANTLY AND FOR THE WINDS TO SHIFT AROUND TO THE SOUTH. WHILE A SHIELD OF HIGH CLOUDS AHEAD OF THIS NEXT UPPER LEVEL DISTURBANCE MAY IMPEDE MAXIMUM POTENTIAL HEATING A FEW DEGREES...WITH GOOD MIXING AND SIGNIFICANTLY WARMER TEMPERATURES AT 850 MB ON FRIDAY...EXPECT A WINDY...BUT UNSEASONABLY WARM DAY ACROSS THE REGION...WITH AFTERNOON TEMPERATURES EXPECTED TO APPROACH 80 DEGREES IN THE WARMEST SPOTS. EVEN WITH GOOD MIXING TO AROUND 850MB...KEPT WINDS JUST BELOW ADVISORY CRITERIA AS THE PRESSURE GRADIENT WILL BE RELAXING A BIT FROM WEST TO EAST AS WE GO THROUGH THE DAY...AND CONTINUE TO THINK WE WILL BE JUST SHY OF CRITERIA. WHILE FIRE WEATHER CONDITIONS WILL ALSO NEED TO BE MONITORED DURING THE DAY ON FRIDAY...AFTER MIXING DOWN THE AIRMASS FROM 850 MB AND CALCULATING NEW DEW POINTS...IT APPEARS THAT RELATIVE HUMIDITY LEVELS WILL ONLY BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE...THANKS IN PART TO INCREASING MOISTURE BEING ADVECTED NORTHWARD DURING THE AFTERNOON HOURS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 412 PM CDT THU APR 4 2013 PRIMARY FORECAST CONCERN REVOLVES AROUND MULTIPLE PRECIPITATION CHANCES ACROSS THE CWA. THERE IS LOW CONFIDENCE IN A GOOD CHUNK OF THIS MESSY LONG TERM PERIOD...ESPECIALLY SUNDAY AND BEYOND. LOOKING AT FRIDAY NIGHT...THE MAIN STORY CONTINUES TO LIE WITH THE PASSAGE OF A LOW AMPLITUDE SHORTWAVE DISTURBANCE...WHICH IS EXPECTED TO PUSH OUT OF WY AND CROSS NEAR THE NEB/SD...IF NOT FURTHER NORTH. DIDNT MAKE ANY NOTABLE CHANGES TO THE FORECAST...KEEPING ANY SLIGHT CHANCE MENTION OF POPS CONFINED TO NRN PORTIONS OF THE CWA TIED TO THE DISTURBANCE...BUT CONFIDENCE IN ITS OCCURRENCE IS NOT HIGH. THERE CONTINUES TO BE SOME HINT AT SOME ISOLATED DEVELOPMENT OFF TO THE WEST OF THE CWA ALONG A SFC BOUNDARY DURING THE AFTERNOON HOURS...BUT NOT A LOT OF SUPPORT BRINGING ANY OF THAT ACTIVITY INTO THE CWA...AND KEPT ANY LATE AFTERNOON/EARLY EVENING POPS OUT. EVEN WHEN THE DISTURBANCE PASSES THROUGH...FORECAST SOUNDINGS SHOW VERY DRY CONDITIONS IN THE LOWER ATMOSPHERE...AND THERE IS SOME SUPPORT THE CWA WILL SEE NO MEASURABLE PRECIP...THUS THE POPS WERE KEPT VERY LOW. FOR SATURDAY...THE FORECAST REMAINS DRY...WITH WINDS BEING THE FOCUS. THE DISTURBANCE FROM FRIDAY NIGHT HAS AN ACCOMPANYING SURFACE COOL FRONT...WHICH IS EXPECTED TO PASS THROUGH THE CWA EARLY SATURDAY MORNING. THROUGH MAINLY THE FIRST HALF OF THE DAY...WHEN THE CWA WILL BE AFFECTED BY THE INITIAL PRESSURE RISES BEHIND THE FRONT...WINDS LOOK TO BE BREEZY. FORECAST CALLS FOR NORTHWESTERLY WINDS WITH SUSTAINED SPEEDS IN THE 15 TO 25 MPH RANGE. THROUGH THE AFTERNOON...FORECAST SOUNDING SHOW GOOD MIXING POTENTIAL...AND SO EVEN THOUGH THE OVERALL SUSTAINED SPEEDS WILL TAPER OFF...STILL SHOULD SEE SOME GUSTS LINGERING. EVEN THOUGH THERE IS A COOL FRONT MOVING THROUGH...MODELS IN GOOD AGREEMENT SHOWING WARMER AIR ALOFT NOT WASTING ANY TIME BUILDING RIGHT BACK IN FROM THE WEST...AND WITH THE MIXING SHOWN BY THE FORECAST SOUNDINGS...THINK THAT NEAR 70 AND LOWER 70S ACROSS THE CWA IS CERTAINLY POSSIBLE. HAVE DRY CONDITIONS CONTINUING INTO SATURDAY NIGHT...THOUGH THE FIRST OF A NUMBER OF PRECIPITATION CHANCES IS TAKING AIM ON THE CWA. MODELS IN GOOD AGREEMENT HOLDING OFF CHANCES UNTIL AFTER 12Z SUNDAY...SO REMOVED THE POPS ACROSS THE SW SATURDAY NIGHT. SUNDAY MORNING...ANOTHER LOWER AMPLITUDE SHORTWAVE DISTURBANCE IS EXPECTED TO PUSH THROUGH THE PLAINS...WITH THIS ONE LOOKING TO CROSS A LITTLE FURTHER SOUTH THAN FRIDAY NIGHTS...SO THERE IS BETTER PRECIPITATION POTENTIAL ACROSS THE CWA. HAVE THE HIGHER POPS COMING DURING THE DAYTIME HOURS ON SUNDAY...WITH SOME LINGERING LOWER POPS INTO THE EVENING/SUNDAY NIGHT PERIOD AS THIS DISTURBANCE PUSHES OFF TO THE EAST. MODELS CONTINUE TO SHOW AN OVERALL LACK OF NOTABLE INSTABILITY...SO KEPT THE THUNDER MENTION AT ISOLATED. WITH A START TO THE DAY WITH TEMPS IN THE 40S...FEEL THAT THE INHERITED 60S WERE STILL REASONABLE FOR HIGHS. MONDAY THROUGH THURSDAY...A MESSY BUT ACTIVE TIME FRAME...WITH LOWER CONFIDENCE DUE TO PLENTY OF UNCERTAINTIES BETWEEN MODELS...BOTH BETWEEN THEMSELVES RUN TO RUN AND WITH EACH OTHER. FOCUS TURNS TO AN UPPER LEVEL LOW PRESSURE SYSTEM...WHICH BY 12Z MONDAY HAS STARTED TO DIG SOUTH OUT THE PAC NW REGION...AND LOOKS TO BE SOMEWHERE ALONG THE CA/NV BORDER. MODELS ARENT IN TOO BAD OF AGREEMENT WITH THE OVERALL PATTERN THROUGH THE DAYTIME HOURS MONDAY...BY 00Z TUESDAY SHOWING THE UPPER LOW PUSHING INTO THE FOUR CORNERS REGION. LOOKING TO SEE GENERALLY EASTERLY WINDS IN PLACE ACROSS MOST/IF NOT ALL OF THE CWA WITH SFC LOW PRESSURE SET UP OVER SERN CO...BUT A WARM FRONTAL BOUNDARY LIKELY WONT BE MUCH TO THE SOUTH OF THE CWA...AND COULD END UP BEING ACROSS THE SRN CWA. MODELS DO VARY WITH THE AMOUNT OF LIFT AND AREAL COVERAGE OF QPF...THE ECMWF MUCH MORE WIDESPREAD THROUGH THE DAY...KEEPING TEMPS AND THE AMOUNT OF INSTABILITY AVAILABLE DOWN COMPARED TO THE GFS. WILL HAVE TO KEEP A CLOSE EYE ON ANY SEVERE THUNDERSTORM POTENTIAL...MAINLY ACROSS THE SRN CWA...IF THINGS TREND TOWARD THE GFS THERE WILL BE A BETTER CHANCE. MONDAY NIGHT...A LOBE OF ENERGY ROTATING AROUND THE MAIN UPPER LEVEL LOW /WHICH CONTINUES TO SLIDE EAST ACROSS THE FOUR CORNERS REGION/ IS EXPECTED TO SWING THROUGH THE REGION...AND COMBINED WITH INCREASED WARM AIR/MOISTURE ADVECTION THANKS TO A 40+KT SOUTHERLY LLJ...PRECIPITATION CHANCES INCREASE ACROSS THE CWA. MORE UNCERTAINTY WITH THE EVOLUTION/PATH OF THE MAIN SYSTEM STARTS TO CREEP INTO THE FORECAST DURING THE DAY ON TUESDAY...BUT THIS WILL ALSO BE ANOTHER DAY TO KEEP AN EYE FOR SEVERE WEATHER POTENTIAL. MODELS HAVE COME IN A BIT HIGHER WITH INSTABILITY POTENTIAL FOR TUESDAY AFTERNOON...WHICH IS A POSSIBILITY IF THERE IS A BREAK IN PRECIPITATION AT SOME POINT AFTER THE OVERNIGHT ACTIVITY /THE ECMWF KEEPS MORE PRECIP AROUND LONGER THAN THE GFS/. THE LATEST RUN OF THE GFS IS SHOWING A MORE PROGRESSIVE PUSH OF A SURFACE FRONT INTO THE CWA TUESDAY AFTERNOON...IN PART BECAUSE THE MID/UPPER LEVEL SYSTEM IS BEING IMPACTED MORE BY A NORTHERN STREAM DISTURBANCE CLOSER TO THE CANADIAN BORDER. THEN THROUGH MID WEEK...THE GFS CONTINUES TO BE IMPACTED FROM THE NORTH...AND ACTUALLY OPENS THE SYSTEM AS IT PASSES THROUGH THE PLAINS. WILL STATE THAT ITS HARD TO PUT MUCH WEIGHT INTO THIS RUN OF THE GFS SHOWING THE MORE PROGRESSIVE SOLUTION...AS IT HAS LITTLE SUPPORT...EVEN FROM ITS ENSEMBLE MEMBERS. HOWEVER...EVEN THE SLOWER CLOSED LOW OF THE ECMWF IS SHOWING AN INCREASED INSTABILITY AXIS POKING NORTH INTO THE CWA TUESDAY AFTERNOON WITH THE POTENTIAL FOR A SURFACE BOUNDARY DRAPED ACROSS THE AREA. WILL BE INTERESTING TO SEE HOW THINGS TREND OVER THE NEXT COUPLE OF DAYS. ONE OF THE MOST NOTABLE CHANGES WITH THE MODELS WAS THEM COMING IN WARMER THROUGH THURSDAY...ESPECIALLY THE ECMWF. KEEPING THE FORECAST TRENDED MORE TOWARD THE SLOWER ECMWF...HAVE PRECIPITATION CHANCES GOING ALL THE WAY THROUGH THURSDAY...WHEN THE UPPER LEVEL LOW FINALLY STARTS TO MAKE ITS WAY THROUGH THE REGION. THE 00Z RUN HAD SHOWN THE POTENTIAL FOR A GOOD BIT OF SNOW ACROSS AT LEAST PORTIONS OF THE CWA...THE 12Z RUN NOT AS MUCH. COLDER AIR DOES START TO BUILD IN ON THE BACKSIDE OF THE SYSTEM...AND DOES BRING SOME POTENTIAL FOR SNOW TUESDAY NIGHT/WEDNESDAY ACROSS THE NWRN CWA...THEN SPREADS FURTHER SOUTH INTO THURSDAY...BUT ITS NOT AS COLD AS PREVIOUS RUNS. JUST ANOTHER THING TO KEEP A CLOSE EYE ON IN THE COMING DAYS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1246 AM CDT FRI APR 5 2013 A DEEPENING SURFACE LOW WILL TRACK INTO THE HIGH PLAINS RESULTING IN INCREASING SOUTHERLY WINDS TODAY. THE WIND WILL GRADUALLY SHIFT FROM EASTERLY EARLY THIS MORNING TO SOUTHERLY AROUND OR SHORTLY AFTER SUNRISE. THE WIND WILL BE RATHER GUSTY BY LATE MORNING THROUGH THE AFTERNOON HOURS WITH SOME GUSTS TO AROUND 40 MPH. ALTHOUGH THE WIND WILL DIE OFF SOME AFTER SUNSET...IT WILL STILL REMAIN RATHER GUSTY COMPARED TO MOST EVENINGS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...HEINLEIN SHORT TERM...SAR LONG TERM...ADO AVIATION...WESELY
Hazardous weather outlook, Apr 4, 3:12 PM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 312 PM CDT THU APR 4 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 312 PM CDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT...THERE IS A SLIGHT CHANCE FOR AN ISOLATED NON-SEVERE THUNDERSTORM OR TWO...PRIMARILY NORTHEAST OF A LINE FROM LOUP CITY TO GENEVA NEBRASKA. SUNDAY THROUGH TUESDAY...THERE WILL BE VARIOUS CHANCES FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. AT THIS POINT IN TIME...TOO MUCH UNCERTAINTY EXISTS TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.